MAUDE Adverse Event Report: INPECO SA APTIO AUTOMATION; LABORATORY AUTOMATION SYSTEM

INPECO SA APTIO AUTOMATION; LABORATORY AUTOMATION SYSTEM
Model Number AP2
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the data received from the field, after the 4 sample tubes were diverted into the bioplex 2200 im, inpeco data management software correctly replied to the analyzer queries and communicated the test orders of each tube.After the first sample tube remained in the sampling position without receiving the complete message from the analyzer, the error messages "f30a sampling complete message not arrived timeout expired" and "f398 analyzer in error " were generated: as consequence of these errors by design the first tube is flagged with error and sent to the input output module priority output rack to be manually managed by the operators and the im is blocked.The operators recovered the error and manually loaded the 4 sample tubes on the analyzer to repeat the tests.The investigation is still ongoing: inpeco has asked for additional data to determine the root cause of the event in collaboration with the analyzer manufacturer.
 
Event or Problem Description
The event occurred at the bioplex 2200 interface module (im) which connects the third party's analyzer to the inpeco aptio automation track.The third party's analyzer is a "point of space", thus is able to sample the tube without removing it from the automation track.The customer reported that a sample tube at the sampling position of the bioplex 2200 interface module was aspirated 4 times and that the test results obtained from this tube were associated also to the other 3 sample tubes in queue inside the im pit lane.The customer did not report any impact on the involved patients.
 
Additional Manufacturer Narrative
Initial report submitted on october 6th, 2022.Additional information: no evidence has been found of any issue of the automation system which is behaving according to the communication protocol with the analyzer.Based on inpeco's investigation, aptio automation was not a contributory cause of the incident.The investigation has not highlighted the need of any corrective action on the field.

Brand Name
APTIO AUTOMATION
Common Device Name
LABORATORY AUTOMATION SYSTEM
Manufacturer (Section D)
INPECO SA
via torraccia 26
novazzano, 6883
SZ  6883
Manufacturer (Section G)
INPECO SPA
via givoletto 15
val della torre, 10040
IT   10040
Manufacturer Contact
eva balzarotti
via torraccia 26
novazzano 6883
SZ   6883
MDR Report Key15549736
Report Number3010825766-2022-00003
Device Sequence Number2796717
Product Code CEM
UDI-Device Identifier07640172342008
UDI-Public(01)07640172342008(11)200515
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K121012
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAP2
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2022
Supplement Date Received by Manufacturer01/23/2023
Initial Report FDA Received Date10/06/2022
Supplement Report FDA Received Date02/03/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/15/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown